Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 288, NWS Jackson, MS

July 15, 20154 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2015, 8:19 PM CDT for 4 counties in Mississippi. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2015, 8:19 PM CDT (01:19 UTC)
Expired
Jul 15, 2015, 8:49 PM CDT
In force
30 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Attala County, MS, Holmes County, MS, Leake County, MS, Madison County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 53 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 8:30 PM CDTTSTM WND DMG4 Sse Goodman, MSTREE DOWNED ON A POWER LINE. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2015-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 938 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2015-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
938 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS54 KJAN 160119
SVRJAN
MSC007-051-079-089-160215-
/O.NEW.KJAN.SV.W.0288.150716T0119Z-150716T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
819 PM CDT WED JUL 15 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LEAKE COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHWESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHEASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 915 PM CDT

* AT 818 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DURANT...
  MOVING SOUTH AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  GOODMAN AROUND 830 PM CDT.
  NEWPORT AROUND 835 PM CDT.
  PICKENS AROUND 840 PM CDT.
  CAMERON AROUND 845 PM CDT.
  CAMDEN AROUND 850 PM CDT.
  FARMHAVEN AND SHARON AROUND 905 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SALLIS
AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF 
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3300 8962 3258 8956 3258 8973 3263 8973
      3258 8979 3259 8984 3257 8987 3256 9010
      3272 9008 3275 9004 3282 9002 3288 8997
      3291 9007 3307 9005
TIME...MOT...LOC 0118Z 357DEG 31KT 3306 8986 

HAIL...<.75IN
WIND...60MPH
 
$$

JC
1 follow-up statement
516 
WWUS54 KJAN 160149
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT WED JUL 15 2015

MSC007-051-079-089-160159-
/O.CAN.KJAN.SV.W.0288.000000T0000Z-150716T0215Z/
LEAKE MS-ATTALA MS-MADISON MS-HOLMES MS-
849 PM CDT WED JUL 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LEAKE...SOUTHWESTERN
ATTALA...NORTHEASTERN MADISON AND SOUTHEASTERN HOLMES COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3300 8962 3258 8956 3258 8973 3263 8973
      3258 8979 3259 8984 3257 8987 3256 9010
      3272 9008 3275 9004 3282 9002 3288 8997
      3291 9007 3307 9005
TIME...MOT...LOC 0148Z 357DEG 31KT 3279 8984 

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:30 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jul 15, 4:30 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED JUL 15 2015

.DISCUSSION...A LOOSE LOW LEVEL CONVERGENT BOUNDARY LEFT IN THE WAKE
OF ORGANIZED MIDSOUTH STORMS YESTERDAY IS NOW ALIGNED FROM LIT ESE
TO BHM AND TRIGGERING SCATTERED THUNDERSTORMS. THIS BOUNDARY IS ALSO
ESSENTIALLY WORKING TO POOL BOUNDARY LAYER MOISTURE IN MY NORTHERN
ZONES...SPIKING HEAT INDICES ABOVE 110 IN SOME CASES AND DRIVING
SBCAPE VALUES UP TO NEARLY 6000 J/KG. MY LATE MORNING ASSESSMENT DID
NOT QUITE ANTICIPATE SO MUCH CAPE MATERIALIZING ALONG THE BOUNDARY
THIS AFTERNOON...BUT WITH THE NEW INFO IT SEEMS THE HIGH INSTABILITY
COULD INDEED OVERCOME CAPPING AND LACK OF SYNOPTIC FORCING
RESERVATIONS FROM EARLIER. FOR THAT REASON WE INCLUDED A LIMITED
RISK OF SEVERE STORMS IN THE HWO ACROSS BASICALLY NORTHERN AND
CENTRAL ZONES THROUGH THIS EVENING AS LATEST HRRR THINKING OF VERY
LOOSELY ORGANIZED STORM SEGMENTS ADVANCING SOUTHWARD INTO THE
EVENING LOOKS ENTIRELY BELIEVABLE. THE MAIN THREAT WITH THIS
ACTIVITY WILL BE DAMAGING WINDS GUSTS ALTHOUGH TREMENDOUS RAINFALL
RATES MAY BE CAPABLE OF VERY ISOLATED FLOODING ISSUES. ALSO EXPECT
SOME EXTREME LIGHTNING RATES FROM SOME OF THESE STORMS ALONG THE
HIGHWAY 82 CORRIDOR...WHICH IS OF COURSE ALWAYS A HAZARD.

THE HEAT IS THE OTHER BIG...AND CONTINUING...STORY. THE PREVIOUSLY-
MENTIONED EXTREME SPIKE IN HEAT INDEX VALUES UP IN THE ARKLAMISS
DELTA THIS AFTERNOON HAS BRIEFLY EXCEEDED EXCESSIVE HEAT WARNING
CRITERIA AND THERE WAS TALK OF PERHAPS GOING WITH A HEAT WARNING IN
THOSE SPOTS THROUGH TOMORROW. HOWEVER...UPON FURTHER
CONSIDERATION...WE DECIDED TO MAINTAIN THE HEAT ADVISORY STATUS
SINCE THE MOISTURE POOLING NEAR THE CONVERGENCE ZONE SHOULD NOT BE
SUCH AN ISSUE TOMORROW AND THUS PEAK HEAT INDICES UP THERE A LITTLE
TAMER. OVERALL...THE HEAT ADVISORY IN OUR AREA FOR AREAS ALONG AND
NORTH OF ACME LA...TO JACKSON MS...TO MEI LINE THROUGH THURSDAY WAS
EXTENDED THROUGH FRIDAY. SOME LOCATIONS CURRENTLY TO THE SOUTH OF
THE ADVISORY MAY HAVE TO BE ADDED IN BEFORE FRIDAY...BUT THE CURRENT
REGIME IS OFFERING INCREASED MIXING OF DRIER DEWPOINTS ALOFT TO THE
SURFACE ACROSS SOUTHERN ZONES (WHICH IS EFFECTIVELY LIMITING PEAK
HEAT INDEX VALUES TO AROUND THE CENTURY MARK). PAST FRIDAY THERE IS
DEFINITELY DECENT POTENTIAL THAT THE HEAT WILL ACTUALLY WORSEN IN
ALL AREAS THROUGH THE WEEKEND WITH SOME ACTUAL AIR TEMPERATURES IN
SPORADIC SPOTS HITTING 100 DEGREES. IT IS AT THIS POINT THAT A
WIDESPREAD HEAT ADVISORY...AND PERHAPS EVEN SOME HEAT
WARNINGS...WILL HAVE TO BE STRONGLY CONSIDERED.

IN TERMS OF CONVECTIVE TRENDS...AFTER EVENING ACTIVITY DIMINISHES
EXPECT LITTLE POTENTIAL FOR MUCH TO LINGER OVERNIGHT WITH ANY
DIURNALLY-DRIVEN CONVECTION TOMORROW LIKELY CONFINED TO FAR EASTERN
MS (AND THEN INTO SOUTHEAST MS BY FRIDAY AFTERNOON). THE UPPER RIDGE
CENTER MIGRATING MORE FIRMLY OVERHEAD OF THE REGION DURING THIS TIME
FRAME WILL PUSH SEMI-ORGANIZED THUNDERSTORM ACTIVITY WAY NORTH AND
EAST OF OUR REGION. /BB/

&&

.AVIATION...MAINLY VFR CONDITIONS WILL PREVAIL AT MOST SITES THROUGH
THE FORECAST PERIOD. SCATTERED THUNDERSTORMS LOOK TO DEVELOP AND
SINK  SOUTH INTO THE AREA THROUGH THIS EVENING. GLH/GWO/GTR MAY BE
IMPACTED WITH BRIEF GUSTY WINDS...MVFR FLIGHT CATS AND COPIOUS
LIGHTNING. TOMORROW ANY AFTERNOON ISOLATED STORMS SHOULD MAINLY BE
CONFINED TO GTR/CBM/NMM/MEI AREA. /7/BB/

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT WED JUL 15 2015/

PREVIOUS LONG TERM...FRIDAY THROUGH TUESDAY...WE'RE BEGINNING TO
SOUND LIKE A BROKEN RECORD BUT...EXCESSIVE HEAT CONTINUES TO BE THE
PRIMARY FORECAST CONCERN THROUGH THE EXTENDED.

THE MID/UPPER RIDGE RESPONSIBLE FOR THE RECENT HOT STREAK WILL BUILD
EASTWARD LATE THIS WEEK AND BECOME CENTERED OVER THE DEEP SOUTH OVER
BY THE WEEKEND, BRINGING POSSIBLY THE WARMEST CONDITIONS SO FAR
DURING THIS HEAT WAVE. AT THE SURFACE HIGH PRESSURE WILL BE CENTERED
OVER THE GULF OF MEXICO, MAINTAINING MAINLY SWLY LOW LEVEL FLOW.
ALONG WITH CONTINUED ABOVE NORMAL SURFACE TEMPS, HIGHER MID LEVEL
TEMPS WILL MAKE FOR STRONGER CAPPING, ESPECIALLY THE FARTHER WEST
YOU ARE IN THE CWA. WHILE POPS (PRIMARILY ISOLATED) WILL REMAIN IN
THE FORECAST OVER SOUTHERN AND EASTERN PORTIONS OF THE AREA EACH
AFTERNOON THROUGH THE WEEKEND, MOST ACTIVITY IS EXPECTED TO BE
RATHER INNOCUOUS. THOUGH SOME MIXING WILL OCCUR DURING THE DAY,
DEWPOINTS ARE EXPECTED TO REMAIN UP IN THE 70S, ESPECIALLY ACROSS
THE ARKLAMISS DELTA. THIS MEANS TRIPLE DIGIT HEAT INDICES WILL
CONTINUE TO BE PERVASIVE DURING THE LATE MORNING AND AFTERNOON HOURS
THROUGH THE WEEKEND.

BY EARLY NEXT WEEK, THERE ARE SOME HINTS THE MID/UPPER RIDGE WILL
BEGIN TO WEAKEN OR AT LEAST THE RIDGE AXIS WILL RETROGRADE BACK
TOWARD THE LOWER PLAINS. THOUGH MODEL AGREEMENT BECOMES WORSE BY
THIS TIME FRAME, INDICATIONS ARE THAT DIURNAL CONVECTION MAY BECOME
MORE PREVALENT BY MONDAY OR TUESDAY. THE EURO EVEN HINTS AT A WEAK
FRONT MAKING A PUSH TOWARD THE AREA BY MIDWEEK. REGARDLESS, THE
PRESENCE OF MORE CLOUDS WOULD SUGGEST MAX TEMPS WILL AT LEAST BEGIN
TRENDING BACK IN THE "RIGHT" DIRECTION. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  95  75  95 /  15  10   4  14
MERIDIAN      72  95  74  96 /  25  21  12  17
VICKSBURG     74  95  73  95 /  11   7   3  10
HATTIESBURG   74  96  75  96 /  11  19  12  21
NATCHEZ       74  94  75  94 /   6   8   5  10
GREENVILLE    75  96  75  96 /  27   7   2   6
GREENWOOD     74  96  74  96 /  30  13   3   9

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>053.

LA...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-016-
     023>025.

AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.

&&

BB/7/DL
Hazardous weather outlook, Jul 15, 3:14 PM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT WED JUL 15 2015

ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>045-
047>050-162015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-
MADISON-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT-
314 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON AND EVENING

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY

SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING.
DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE GREATEST RISK. IN
ADDITION...HEAT INDICES WILL REMAIN BETWEEN 105 TO 110 THROUGH THE
EARLY EVENING ALSO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED FOR
EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI THROUGH SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

MSZ030-031-033-038-039-046-051-052-056>058-162015-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-
SMITH-JASPER-CLARKE-
314 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND NORTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON AND EVENING

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THURSDAY

SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING.
DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE GREATEST RISK. IN
ADDITION...HEAT INDICES WILL REMAIN BETWEEN 105 TO 110 THROUGH THE
EARLY EVENING ALSO.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE EXPECTED FOR
NORTHEAST MISSISSIPPI...AND EAST CENTRAL MISSISSIPPI THROUGH
SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1&2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT.

LAZ015-016-023>026-MSZ053-054-059-060-162015-
RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-
314 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
THREAT...ELEVATED
TIMING...THURSDAY

THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL CONTINUE THURSDAY
WITH HEAT INDICES PEAKING FROM 105 TO 110 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

MAXIMUM HEAT INDEX VALUES OF 105 TO 110 DEGREES ARE EXPECTED FOR
EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST
LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...THROUGH SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

MSZ055-061>066-072>074-162015-
SIMPSON-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
314 PM CDT WED JUL 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...THURSDAY

THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL CONTINUE THURSDAY
WITH HEAT INDICES PEAKING AROUND 105 DEGREES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR
PORTIONS OF CENTRAL MISSISSIPPI AND SOUTH CENTRAL MISSISSIPPI
THROUGH SATURDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 15, 6:35 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT WED JUL 15 2015

MSZ027>029-032-037-160015-
ATTALA MS-CARROLL MS-CHOCTAW MS-WEBSTER MS-MONTGOMERY MS-
635 PM CDT WED JUL 15 2015

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...SOUTHWESTERN
WEBSTER...NORTH CENTRAL ATTALA...SOUTHEASTERN CARROLL AND WEST
CENTRAL CHOCTAW COUNTIES UNTIL 715 PM CDT...

AT 635 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR KILMICHAEL...OR NEAR WINONA...MOVING SOUTH AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  POPLAR CREEK AROUND 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3355 8979 3355 8941 3327 8942 3322 8975
TIME...MOT...LOC 2335Z 349DEG 15KT 3344 8963

JC
Special weather statement, Jul 15, 6:47 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT WED JUL 15 2015

MSZ025-160030-
LEFLORE MS-
647 PM CDT WED JUL 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEFLORE COUNTY UNTIL
730 PM CDT...

AT 647 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MINTER CITY...OR 15 MILES SOUTHEAST OF PARCHMAN...MOVING SOUTH
AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MINTER CITY AROUND 655 PM CDT.
  SUNNYSIDE AROUND 705 PM CDT.
  MONEY AROUND 715 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SCHLATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3381 9018 3379 9017 3376 9019 3376 9025
      3375 9030 3372 9031 3369 9029 3370 9026
      3374 9024 3372 9022 3372 9014 3368 9014
      3365 9010 3361 9012 3360 9010 3358 9010
      3358 9045 3381 9043
TIME...MOT...LOC 2347Z 347DEG 24KT 3382 9025

JC
Special weather statement, Jul 15, 7:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT WED JUL 15 2015

MSZ032-037>039-046-160045-
ATTALA MS-NOXUBEE MS-WINSTON MS-CHOCTAW MS-KEMPER MS-
701 PM CDT WED JUL 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL KEMPER...
NORTHEASTERN ATTALA...SOUTHWESTERN NOXUBEE...CENTRAL CHOCTAW AND
WINSTON COUNTIES UNTIL 745 PM CDT...

AT 701 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF POPLAR
CREEK TO 6 MILES WEST OF PAULETTE...AND MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
KEMPER...NORTHEASTERN ATTALA...SOUTHWESTERN NOXUBEE...CENTRAL CHOCTAW
AND WINSTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WEIR...
FRENCH CAMP...SHUQUALAK AND MCCOOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3281 8853 3319 8957 3329 8950 3329 8945
      3335 8945 3342 8940 3331 8909 3329 8909
      3329 8903 3311 8855
TIME...MOT...LOC 0001Z 009DEG 13KT 3332 8940 3298 8853

JC
Local storm report, Jul 15, 7:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
746 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     HOLCOMB                 33.76N 89.98W
07/15/2015                   GRENADA            MS   EMERGENCY MNGR

            A FEW TREES DOWN ON HIGHWAY 35 AROUND HOLCOMB

&&

SWILKINS
Special weather statement, Jul 15, 7:50 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 PM CDT WED JUL 15 2015

MSZ037-043>046-050>052-160130-
ATTALA MS-LEAKE MS-NEWTON MS-MADISON MS-LAUDERDALE MS-NESHOBA MS-
SCOTT MS-KEMPER MS-
750 PM CDT WED JUL 15 2015

...A STRONG THUNDERSTORM WILL AFFECT NESHOBA...LAUDERDALE...NORTHERN
NEWTON...LEAKE...NORTHEASTERN SCOTT...SOUTHWESTERN KEMPER...SOUTHERN
ATTALA AND NORTHEASTERN MADISON COUNTIES UNTIL 830 PM CDT...

AT 750 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MCADAMS TO NEAR
CUBA...AND MOVING SOUTHWEST AT 40 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  KOSCIUSKO AND MCADAMS AROUND 755 PM CDT.
  NEWPORT AND ALAMUCHA AROUND 805 PM CDT.
  MARION AROUND 810 PM CDT.
  CAMERON...ZERO AND INCREASE AROUND 820 PM CDT.
  CAMDEN AROUND 825 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDWATER...STANDING
PINE...TUCKER...WALNUT GROVE...SALLIS AND SEBASTOPOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3223 8843 3223 8864 3279 9001 3315 8971
      3298 8932 3293 8932 3293 8920 3258 8839
TIME...MOT...LOC 0050Z 039DEG 34KT 3307 8970 3252 8841

JC
Local storm report, Jul 15, 8:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT WED JUL 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     1 E CARROLLTON          33.50N 89.91W
07/15/2015                   CARROLL            MS   TRAINED SPOTTER

            A FEW TREES WERE DOWN.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:01 PM CDTSpecial Weather StatementJANChoctaw, Noxubee, Winston44 min
Jul 15, 7:24 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore47 min
Jul 15, 7:50 PM CDTSpecial Weather StatementJANAttala, Lauderdale, Leake, Neshoba40 min
Jul 15, 7:57 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Holmes39 min
Jul 16, 3:15 AM CDTExcessive Heat WarningJANBolivar, Grenada, Humphreys, Leflore, Sunflower, Washington12 hr
Jul 16, 3:15 AM CDTHeat AdvisoryJANBolivar, Grenada, Humphreys, Leflore, Sunflower, Washington7 days
Jul 16, 3:00 PM CDTSpecial Weather StatementJANLauderdale45 min
Jul 16, 3:06 PM CDTSpecial Weather StatementJANKemper39 min
Jul 16, 3:22 PM CDTFlash Flood WarningJANKemper, Lauderdale113 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.